Title: The median of a random fuzzy number. The 1-norm distance approach
Authors: Sinova, Beatriz ×
Angeles Gil, Maria
Colubi, Ana
Van Aelst, Stefan #
Issue Date: 2012
Series Title: FUZZY SETS AND SYSTEMS vol:200 pages:99-115
Abstract: In quantifying the central tendency of the distribution of a random fuzzy number (or fuzzy random variable in Puri and Ralescu's sense), the most usual measure is the Aumann-type mean, which extends the mean of a real-valued random variable and preserves its main properties and behavior. Although such a behavior has very valuable and convenient implications, ‘extreme’ values or changes of data entail too much influence on the Aumann-type mean of a random fuzzy number. This strong influence motivates the search for a more robust central tendency measure. In this respect, this paper aims to explore the extension of the median to random fuzzy numbers. This extension is based on the 1-norm distance and its adequacy will be shown by analyzing its properties and comparing its robustness with that of the mean both theoretically and empirically.
ISSN: 0165-0114
Publication status: published
KU Leuven publication type: IT
Appears in Collections:Non-KU Leuven Association publications
× corresponding author
# (joint) last author

Files in This Item:
File Description Status SizeFormat
Median1norm_report.pdf Published 250KbAdobe PDFView/Open


All items in Lirias are protected by copyright, with all rights reserved.

© Web of science